# SDR ABXA2022071483

- Difficulty date: July 14, 2022
- Submitted: July 20, 2022
- Operation: Air carrier
- Aircraft: N767AX
- Make and model: Boeing 767
- Aircraft serial: 22785
- Aircraft time: 67,421 hours, 44,907 cycles
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Doubler
- Part number: 146T85211
- Condition: Corroded
- Location: Zone 100
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE LINE OPERATIONS AT CVG (CINCINNATI/N. KY INTERNATIONAL AIRPORT), AIRBORNE MAINTENANCE DISCOVERED CORROSION DAMAGE (SHOWN IN FIGURE 1) TO THE BEAR STRAP SURROUNDING THE AFT LOWER CARGO DOOR CUTOUT (P/N 146T8521-1), WHICH EXCEEDED THE ALLOWABLE DAMAGE LIMITS GIVEN IN B767-200 SRM 53-60-01. THE DAMAGE WAS LOCATED BETWEEN STA 1373 AND 1380 AT STR 34R. THE DAMAGE TO THE BEARSTRAP WAS TRIMMED OUT, AS WELL AS A PORTION OF THE FUSELAGE SKIN (146T8531-2) IN ORDER TO ACCESS THE BEARSTRAP, LEAVING A 9” X 7” CUTOUT IN THE FUSELAGE (SHOWN IN FIGURE 2). THE BEARSTRAP IS MADE FROM 0.212” 2024-T3 BARE ALUMINUM SHEET AND THE AFFECTED SKIN PANEL IS MADE FROM 0.210” 2024-T3 CLAD ALUMINUM SHEET. AS NO SRM REPAIR EXISTED FOR THE SUBJECT DAMAGE, ABX AIR MAINTENANCE CONTROL CONTACTED AMES ENGINEERING FOR DAMAGE EVALUATION AND A REPAIR SOLUTION. THIS REA ALLOWS FOR THE DAMAGED AREA TO BE REPAIRED USING ALUMINUM DOUBLERS. AMES ENGINEERING CONTACTED FLIGHT VEHICLES CONSULTING (FVCI), INC. FOR EVALUATION AND APPROVAL OF THE PROPOSED REPAIR. AIRCRAFT REPAIR COMPLETED AND AIRCRAFT RETURNED TO SERVICE.
